| Model Number |
9-ASD-022 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 22mm amplatzer septal occluder was chosen for atrial septal defect (asd) implantation utilizing an unknown abbott delivery system.During implantation, one of the discs on the occluder had a deformed bulbous shape.The device was not deployed and was removed from the patient without issues.The procedure was aborted.The patient remained hemodynamically stable throughout the procedure.There was no angulation or kink noted in the delivery system.There was no interaction with cardiac structures during deployment.There were no adverse patient effects or clinically significant delay.No patient consequences were reported.
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Information from the field indicated that there was no anatomical interference, or any angulation or kink in the delivery system upon deployment and an unknown size delivery system was used.The cause of the reported incident could not be conclusively determined.There is no indication for a product quality issue with regards to manufacture, design, or labeling.